Alert archive / Pennsylvania / Flash Flood Warnings in 2018
Flash Flood Warning 57, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this flash flood warning at Aug 3, 2018, 9:45 AM EDT for 4 counties in Pennsylvania. It was in force for 2 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 3, 2018, 9:45 AM EDT (13:45 UTC)
- Expired
- Aug 3, 2018, 12:07 PM EDT
- In force
- 2 hr
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Armstrong County, PA, Butler County, PA, Clarion County, PA, Venango County, PA
The radar
The Pittsburgh radar (KPBZ), 83 km from the middle of the area, began a volume at 13:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 3, 10:15 AM EDT | FLASH FLOOD | 2 Wnw St. Petersburg, PA | NORTH RIVERVIEW DRIVE BETWEEN FOXBURG AND EMLENTON FLOODED IN MULTIPLE AREAS |
| Aug 3, 10:16 AM EDT | FLASH FLOOD | 1 S Lamartine, PA | SUGAR VALLEY ROAD COMPLETELY COVERED BY WATER |
| Aug 3, 10:59 AM EDT | HEAVY RAIN 1.54 | St. Petersburg, PA | MEASURED IN 3.5 HOURS. ISOLATED AREAS OF 2 INCHES LIKELY OCCURRED NE OF THE CITY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 30 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 12:00Z, 1.8 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 323 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 694 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
480 WGUS51 KPBZ 031345 FFWPBZ PAC005-019-031-121-031645- /O.NEW.KPBZ.FF.W.0057.180803T1345Z-180803T1645Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED Flash Flood Warning National Weather Service Pittsburgh PA 945 AM EDT FRI AUG 3 2018 The National Weather Service in Pittsburgh has issued a * Flash Flood Warning for... Extreme southeast Venango County in northwestern Pennsylvania... Extreme eortheast Butler County in west central Pennsylvania... Extreme northwestern Armstrong County in west central Pennsylvania... West central Clarion County in west central Pennsylvania... * Until 1245 PM EDT. * At 943 AM EDT, radar indicated an area of nearly stationary heavy rainfall over Elmenton, St. Petersburg and Foxburg. FLASH FLOODING... Expected. ESTIMATED RAINFALL... Locally pp to 2 inches of rainfall has been estimated by radar as of 945 AM. ADDITIONAL RAINFALL...1 to 2 inch inches through 11 AM. * Some locations that may experience flash flooding include... Emlenton... St. Petersburg... Foxburg... This includes Interstate 80 in Pennsylvania between mile markers 42 and 51. PRECAUTIONARY/PREPAREDNESS ACTIONS... In hilly terrain, there are hundreds of low-water crossings which may be dangerous in heavy rain. Find an alternate route if a crossing is flooded. Please report flooding by calling 412-262-1988, posting to the NWS Pittsburgh Facebook page, or using Twitter @NWSPITTSBURGH. && LAT...LON 4110 7971 4117 7977 4124 7962 4118 7956 $$ Bookbinder
2 follow-up statements
256
WGUS71 KPBZ 031424
FFSPBZ
Flash Flood Statement
National Weather Service Pittsburgh PA
1024 AM EDT FRI AUG 3 2018
PAC005-019-031-121-031645-
/O.CON.KPBZ.FF.W.0057.000000T0000Z-180803T1645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Venango PA-Butler PA-Armstrong PA-Clarion PA-
1024 AM EDT FRI AUG 3 2018
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1245 PM EDT FOR
EXTREME SOUTHEAST VENANGO...EXTREME NORTHEASTERN BUTLER...EXTREME
NORTHWESTERN ARMSTRONG AND WEST CENTRAL CLARION COUNTIES...
At 1020 AM EDT, radar indicated heavy rain continued across
the warned area, particularly around Foxburg. Heavy rainfall should
begin to gradually taper off after 1045 AM.
FLASH FLOODING... Imminent or ongoing.
ESTIMATED RAINFALL... Over 2 inches of rain has fallen per radar
estimates.
ADDITIONAL RAINFALL...Up to a half inch of additional rainfall is
expected through 11 AM.
Some locations that will experience flooding include...
Emlenton... St. Petersburg...
Foxburg...
This includes Interstate 80 in Pennsylvania between mile markers 42
and 51.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
In hilly terrain, there are dozens of low-water crossings which may
be dangerous in heavy rain. Find an alternate route if a crossing is
flooded.
Please report flooding by calling 412-262-1988, posting to
the NWS Pittsburgh Facebook page, or using Twitter @NWSPITTSBURGH.
&&
LAT...LON 4110 7971 4117 7977 4124 7962 4118 7956
$$
Bookbinder662 WGUS71 KPBZ 031607 FFSPBZ Flash Flood Statement National Weather Service Pittsburgh PA 1207 PM EDT FRI AUG 3 2018 PAC005-019-031-121-031616- /O.CAN.KPBZ.FF.W.0057.000000T0000Z-180803T1645Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Venango PA-Butler PA-Armstrong PA-Clarion PA- 1207 PM EDT FRI AUG 3 2018 ...THE FLASH FLOOD WARNING FOR SOUTHEAST VENANGO...NORTHEASTERN BUTLER...NORTHWESTERN ARMSTRONG AND WEST CENTRAL CLARION COUNTIES IS CANCELLED... The heavy rain ended across the warned area shortly after 1030 AM. Ongoing flood issues have receded and only a few light showers are expected through early afternoon. Please continue to heed any remaining road closures. LAT...LON 4110 7971 4117 7977 4124 7962 4118 7956 $$ Bookbinder
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Aug 3, 8:43 AM EDT, 1 hour 2 minutes earlier.
Area forecast discussion, Aug 3, 8:43 AM EDT, 1 hour 2 minutes before
Area Forecast Discussion National Weather Service Pittsburgh PA 843 AM EDT Fri Aug 3 2018 ...UPDATED AVIATION DISCUSSION... .SYNOPSIS... An upper trough will maintain precipitation chances into Saturday, then move east of the region. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... Alterations for the 0500 update featured POP adjustments for quicker, albeit light shower, development based on the latest radar and high res. trends. Likely to categorical POPs were maintained as another impulse emerging from the base of the parent, Great Lakes-Gulf Mexico- upper trough will support numerous, to widespread showers today with focus over areas along and east of I-79. No changes were made for the Flash Flood Watch over the ridges. && .SHORT TERM /6 PM THIS EVENING THROUGH MONDAY/... Passage of the aforementioned disturbance is progged to begin the end of the persistent trough pattern as the associated jet streak is forecast to pull the main trough axis eastward, a process which should complete on Saturday as per the latest deterministic and ensemble trends. More widespread convection today will thus give way to more scattered activity on Saturday, with prevalent dry weather anticipated for Sunday as a shortwave ridge builds. The improving insolation and rising heights will also support a warming temperature trend for the weekend. && .LONG TERM /MONDAY NIGHT THROUGH THURSDAY/... Ern CONUS troughing is projected to resume quickly next week so daily rain chances were maintained with temperature at, or slightly below the averages. && .AVIATION /12Z FRIDAY THROUGH TUESDAY/... General conditions across the region today will feature mid level VFR ceilings and patchy light rain. However, isolated pockets of heavy showers could reduce visibilities all the way down to low end IFR. The lone exception to this is at DUJ, which is at the southwestern edge of very low stratus and fog which has trended south and west across the central mountains overnight. LIFR conditions are possible for a brief period this morning there and terminals north and east out of the local forecast area. Coinditions should steadily improve from west to east late morning into early afternoon as the axis of rainfall shifts east. MVFR conditions will hold on longest at LBE-MGW-DUJ, perhaps as late as 21Z. Given the widespread rain and very moist conditions, will have to monitor forecast trends for the potential of LIFR fog development tonight into early Saturday, pending the 18Z update. OUTLOOK... Some restrictions will be possible as weak front/upper trough depart Saturday, but VFR should prevail thereafter under high pressure until Monday. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...Flash Flood Watch until 8 PM EDT this evening for MDZ001. OH...None. PA...Flash Flood Watch until 8 PM EDT this evening for PAZ076. WV...Flash Flood Watch until 8 PM EDT this evening for WVZ510>514. &&
Hazardous weather outlook, Aug 3, 3:04 AM EDT, 6 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Pittsburgh PA 304 AM EDT Fri Aug 3 2018 MDZ001-PAZ076-WVZ510>514-040715- Garrett-Fayette Ridges- Ridges of Eastern Monongalia and Northwestern Preston-Preston- Eastern Preston-Western Tucker-Eastern Tucker- 304 AM EDT Fri Aug 3 2018 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING... This Hazardous Weather Outlook is for western Maryland, southwest Pennsylvania and northern West Virginia. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-029- 031-073>075-WVZ001>004-012-021-509-040715- Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson-Muskingum- Guernsey-Belmont-Noble-Monroe-Mercer-Venango-Forest-Lawrence-Butler- Clarion-Beaver-Allegheny-Armstrong-Indiana-Washington-Greene- Westmoreland-Westmoreland Ridges-Fayette-Hancock-Brooke-Ohio- Marshall-Wetzel-Marion-Monongalia- 304 AM EDT Fri Aug 3 2018 This Hazardous Weather Outlook is for east central Ohio, northwest Pennsylvania, southwest Pennsylvania, west central Pennsylvania, western Pennsylvania, northern West Virginia and northern panhandle of West Virginia. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 5:38 PM EDT | Areal Flood Advisory | PBZ | Fayette | 73 min |
Nearby
Flash Flood Warnings in Pennsylvania, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.